Wisconsin, 2008

Hail in Wisconsin, June 15, 2008

June 15, 2008 · NWS GRB · 3 events in 1 county or zone

Thunderstorms that moved across Door County produced hail as large as golf balls.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms that moved across Door County produced hail as large as golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 15, 1:53 PM CST, 2 minutes earlier.

Area forecast discussion, Jun 15, 1:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT SUN JUN 15 2008

.SHORT TERM...TONIGHT/MONDAY. WILL KEEP THIS SECTION SHORT DUE TO
DEVELOPING CONVECTION TO MONITOR. PLEASE SEE THE UPDATED AFD ISSUED
AROUND 140 PM FOR THIS AFTERNOONS CONVECTION.

WILL LINGER CONVECTION THIS EVENING OVER ERN WI NEAR WHERE
LINGERING INSTABILITY NEAR A DEPARTING CDFRONT WILL BE
INTERACTING WITH THE LAKE BREEZE BOUNDARIES AND BOUNDARIES
DEVELOPED FROM THIS CONVECTION. WILL ALSO KEEP AN ISOLD MENTION
OVER THE REST OF THE REGION EARLY THIS EVENING AS PER RADARS OVER
MN NEAR A SHORT WAVE TRACKING OVER THE STATE.

FOR TNT INTO MONDAY..PC TO MC SKY CONDITION EXPECTED AS THE
UPPER LOW DRIFTS OVER AND CLOUDS WRAP INTO THE STATE. WHAT BREAKS
DO OCCUR LATER TONIGHT INTO MONDAY WILL LIKELY FILL BACK IN AS CU
RULE SUGGESTS A BKN SC DECK.

WILL CONTINUE THE SMALL AFTERNOON DIURNAL SHOWER MENTION GOING FOR
MONDAY AS MOIST CYCLONIC FLOW CONTINUES TO CHURN OVER THE GREAT
LAKES.

NO CHANGE TO ONGOING COOLER TEMPS FOR MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY.

MODELS CONTINUE TO ADVERTISE AMPLIFYING FLOW BY TUE WITH RIDGE
BUILDING INTO THE NORTHERN PLAINS AND TROF DEEPENING OVER THE
EASTERN STATES. THOUGH PROGRESSION OF UPPER LOW TO THE EAST SLOW
GIVEN BLOCKING HIGH OVER NORTH ATLANTIC. WILL HAVE TO DEAL WITH
SOME INSTABILITY SHOWERS EARLY PERIODS...GIVEN STEEPER LAPSE RATES
AS COLDER AIR MASS DROPPING INTO EASTERN TROF. WILL STAY IN LOW
CHANCE CATEGORY.

ECMWF AND NOW GFS HINTING AT ENERGY MOVING EAST OVER RIDGE LATER
PERIODS. THOUGH THERE ARE TIMING ISSUES. HAVE TRIED TO STAY WITH
MAINLY DRY FORECAST...GOING TOWARD MORE CONSISTENT ECMWF AND ADD
SMALL CHANCE TO ONLY FEW LATER PERIODS.
&&

.AVIATION...VFR CONDITIONS ARE ANTICIPATED INTO THIS EVENING WITH
ISOLD MVFR CIGS/VSBYS DUE TO TSTMS/SHRAS. LATER TONIGHT INTO
MONDAY EXPECT MVFR CIGS OVER MOST LOCATIONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/TE
Hazardous weather outlook, Jun 15, 9:43 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT SUN JUN 15 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1043 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA
TODAY...AND ACROSS THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTHEAST OF A LINE FROM
IRON MOUNTAIN MICHIGAN TO ANTIGO TO WISCONSIN RAPIDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL
TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ521-522-541>543-161200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1043 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS
ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL
TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

TH/TE

In the hours before

Local storm report, Jun 15, 1:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             EGG HARBOR              45.04N 87.28W
06/15/2008  M0.88 INCH       DOOR               WI   PUBLIC

&&

SAC/TH

The radar

The Green Bay radar (KGRB), 89 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Door

When
June 15, 1:55 PM CST
Where
Door County, 0.69 mi S of Egg Harbor
Measured
0.88 in hail
Reported by
Public
Coordinates
45.040, -87.280

Hail, Door

When
June 15, 1:55 PM CST
Where
Door County, 0.69 mi S of Baileys Harbor
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.060, -87.130

Hail, Door

When
June 15, 1:58 PM CST
Where
Door County, 2.01 mi SE of Egg Harbor
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
45.030, -87.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112738, 112740, 112739.